Oklahoma, 2012Damaging Wind in Oklahoma, June 17, 2012
June 17, 2012 · NWS OUN · 1 event in 1 county or zone
Isolated storms developed over south central Oklahoma during the late afternoon. A lone severe storm produced very heavy rain and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated storms developed over south central Oklahoma during the late afternoon. A lone severe storm produced very heavy rain and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 17, 12:03 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 17, 12:03 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
103 PM CDT SUN JUN 17 2012
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED IN SOUTHWEST
OKLAHOMA AND WITH ABUNDANT INSTABILITY ARE EXPECTED TO INCREASE IN
NUMBER THIS AFTERNOON. THE CHANCE FOR RAIN DROPS AFTER TODAY WITH
THE BUILDING OF THE UPPER RIDGE FROM THE SOUTH. THERE ARE 2 SMALL
EXCEPTIONS IN THE FORECAST: A WEAK UPPER TROUGH APPROACHING FROM
THE SOUTHEAST ON TUESDAY AND A WEAKENING FRONT ACROSS KANSAS
THURSDAY OR FRIDAY. THESE WILL BE 2 SLIM OPPORTUNITIES FOR RAIN IN
THOSE RESPECTIVE PARTS OF OKLAHOMA. OTHERWISE, HOT AND MUGGY
CONDITIONS ARE EXPECTED INTO NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 93 71 89 / 20 0 10 10
HOBART OK 70 96 70 92 / 30 0 10 10
WICHITA FALLS TX 72 96 71 91 / 30 0 10 10
GAGE OK 70 97 72 94 / 10 0 10 10
PONCA CITY OK 72 93 73 88 / 10 0 10 10
DURANT OK 71 93 71 88 / 20 0 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
84/09
Hazardous weather outlook, Jun 17, 2:50 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT SUN JUN 17 2012
OKZ004>048-050>052-TXZ083>090-181000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
350 PM CDT SUN JUN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS MAY BE SEEN LATE THIS AFTERNOON AND
THIS EVENING ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.
LOCATION...
THE GREATEST THREAT FOR ISOLATED SEVERE STORMS WILL BE SOUTH AND
EAST OF A LINE EXTENDING FROM SEYMOUR AND WICHITA FALLS TEXAS...TO
PAULS VALLEY AND HOLDENVILLE IN OKLAHOMA.
IMPACTS...
IF A STORM BECOMES SEVERE...IT WOULD BE CAPABLE OF WIND GUSTS OF
65 MPH AND HAIL UP TO THE SIZE OF HALF DOLLARS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH
THIS EVENING.
DISCUSSION...
A WEAK UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE TEXAS
PANHANDLE AND WESTERN TEXAS THIS AFTERNOON AND EVENING. WITH
ABUNDANT LEVEL MOISTURE AND A WEAKLY CAPPED ENVIRONMENT IN
PLACE...SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING
MAINLY ACROSS WESTERN NORTH TEXAS AND SOUTH-CENTRAL OKLAHOMA. UPPER
LEVEL WINDS ARE A BIT STRONGER OVER WESTERN NORTH TEXAS AND
EXTREME SOUTHERN OKLAHOMA...SO UPDRAFTS MAY BE ABLE TO BECOME
SUSTAINED AND LEAD TO STRONGER STORMS. THUNDERSTORMS ARE EXPECTED TO
DIMINISH QUICKLY AFTER SUNSET AS THE LOWER LEVELS OF THE ATMOSPHERE
COOL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
SCATTERED STORMS WILL BE POSSIBLE AGAIN TUESDAY AND WEDNESDAY ACROSS
SOUTHERN OKLAHOMA...AND AGAIN ON THURSDAY ACROSS MAINLY NORTHERN
OKLAHOMA AS A COLD FRONT APPROACHES THE KANSAS OKLAHOMA BORDER.
OTHER HAZARDOUS WEATHER...
NONE.In the hours before
Special weather statement, Jun 17, 1:51 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT SUN JUN 17 2012
OKZ046-047-050-051-172030-
MARSHALL OK-JOHNSTON OK-LOVE OK-CARTER OK-
251 PM CDT SUN JUN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
SOUTHWESTERN JOHNSTON...NORTHEASTERN LOVE AND SOUTHEASTERN CARTER
COUNTIES UNTIL 330 PM CDT...
AT 246 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OVERBROOK...
MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ARDMORE...DICKSON...MANNSVILLE...GENE AUTRY...OVERBROOK AND LAKE
MURRAY.
LAT...LON 3408 9733 3434 9701 3433 9699 3413 9680
3392 9723
TIME...MOT...LOC 1946Z 233DEG 17KT 3405 9723
WRSpecial weather statement, Jun 17, 2:46 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT SUN JUN 17 2012
OKZ040>042-172115-
GARVIN OK-PONTOTOC OK-MURRAY OK-
346 PM CDT SUN JUN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GARVIN...SOUTHWESTERN
PONTOTOC AND NORTHERN MURRAY COUNTIES UNTIL 415 PM CDT...
AT 345 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WYNNEWOOD...
MOVING NORTHEAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
WYNNEWOOD...ROFF AND FITZHUGH.
LAT...LON 3467 9674 3453 9704 3464 9721 3483 9709
TIME...MOT...LOC 2045Z 219DEG 4KT 3465 9707
Special weather statement, Jun 17, 2:53 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT SUN JUN 17 2012
TXZ090-172130-
CLAY TX-
353 PM CDT SUN JUN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
430 PM CDT...
AT 350 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELLEVUE...
MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
BELLEVUE...BUFFALO SPRINGS AND VASHTI.
LAT...LON 3354 9816 3373 9819 3378 9798 3354 9798
3353 9798
TIME...MOT...LOC 2050Z 263DEG 7KT 3365 9810Special weather statement, Jun 17, 3:19 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
419 PM CDT SUN JUN 17 2012
TXZ090-172145-
CLAY TX-
419 PM CDT SUN JUN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
445 PM CDT...
AT 415 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELLEVUE...
MOVING EAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
BELLEVUE...NEWPORT...BUFFALO SPRINGS AND VASHTI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3351 9817 3353 9818 3380 9806 3379 9799
3379 9798 3347 9798 3347 9810
TIME...MOT...LOC 2115Z 270DEG 5KT 3366 9805Special weather statement, Jun 17, 3:21 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 421 PM
CDT SUN JUN 17 2012
OKZ050-172145-
LOVE OK-
421 PM CDT SUN JUN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOVE COUNTY UNTIL
445 PM CDT...
AT 420 PM CDT...A STRONG THUNDERSTORM WAS LOCATED JUST WEST OF
THACKERVILLE...MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
MARIETTA...THACKERVILLE AND BURNEYVILLE.
LAT...LON 3374 9717 3379 9720 3384 9717 3390 9718
3391 9723 3386 9726 3389 9731 3385 9733
3386 9733 3397 9731 3392 9699 3389 9698
3384 9702 3386 9707 3385 9709 3382 9705
3381 9709 3374 9709 3372 9711
TIME...MOT...LOC 2120Z 208DEG 7KT 3376 9723Thunderstorm Wind, Garvin
- When
- June 17, 3:35 PM CST
- Where
- Garvin County, Wynnewood
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 34.640, -97.160
Wynnewood police department reported numerous power poles and trees down in the town of Wynnewood. Quarter sized hail was also reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, June 17, 20122 deaths · 2 events
- Flash Flooding and Flooding in Minnesota, June 17 to 30, 2012$44 million · 2 in hail · 49 events
- Tornadoes and Flash Flooding in Minnesota, June 17 to 18, 2012$1.3 million · EF0 · 73 events
- Wildfire in California, June 17 to 20, 2012$400,000 · 1 event
- Tornadoes and Hail in South Dakota, June 17, 2012EF1 · 27 events
- Dust Devil in Indiana, June 17, 20122 injured · 1 event
- High Wind in Wyoming, June 17, 201252 kt wind · 7 events
- Tornado and Hail in Minnesota, June 17, 2012EF0 · 7 events
- Flooding and Hail in Ohio, June 17 to 18, 2012$8,000 · 50 kt wind · 5 events
- High Wind in Montana, June 17, 201256 kt wind · 4 events
- Waterspouts in Gulf of Mexico, June 17, 20124 events
- Hail in North Dakota, June 17, 20121 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386220.